Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 26, 2014, 10:01 PM CDT for Runnels County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2014, 10:01 PM CDT (03:01 UTC)
- Expired
- May 27, 2014, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Runnels County, TX
The radar
The San Angelo radar (KSJT), 74 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 744 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
762 WGUS54 KSJT 270301 FFWSJT TXC399-270600- /O.NEW.KSJT.FF.W.0013.140527T0301Z-140527T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1001 PM CDT MON MAY 26 2014 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL RUNNELS COUNTY IN WEST CENTRAL TEXAS... * UNTIL 100 AM CDT * AT 1000 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE. RAINFALL AMOUNTS OF UP TO 2 INCHES HAVE ALREADY FALLEN...AND ADDITIONAL AMOUNTS OF UP TO AN INCH WILL BE POSSIBLE. * IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE: FLOODING OF LOW LYING ROADS AND INTERSECTIONS. RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS. WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH THEM COMPLETELY OFF THE ROAD. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BALLINGER... ROWENA...HATCHEL AND BENOIT. THIS INCLUDES THE LOW WATER CROSSINGS AT... CROSSINGS ALONG COUNTY ROAD 128... COUNTY ROAD 120 CROSSING LONG BRANCH... CROSSINGS ALONG COUNTY ROAD 398... COUNTY ROAD 401 CROSSING ROCKY CREEK... LAT...LON 3192 9977 3159 9977 3163 10009 3192 10007 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 6:16 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, May 26, 6:16 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 616 PM CDT MON MAY 26 2014 .AVIATION... /00Z TAFS/ Large complex of storms will slide southeast into the area during the evening hours, effecting both San Angelo and Abilene, KSJT and KABI. Uncertain about how far southeast it will come this evening, so whether the storms reach the southern terminals is a question. Otherwise, MVFR ceilings will move north and cover most of the area after midnight. && .PREV DISCUSSION... /ISSUED 341 PM CDT MON MAY 26 2014/ SHORT TERM... (Tonight and Tomorrow) Although flash flooding remains a major concern for this afternoon and tonight, severe thunderstorms are also a concern for the shorter term. With much of West Central Texas under sunny skies this afternoon, the atmosphere continues to become more unstable. Thunderstorms, some severe, have already developed, across the Trans Pecos region of west Texas, along an old outflow boundary. Surface based CAPES there are currently around 2000 to 2500 J/Kg, and convective inhibition is near zero. Based on coordination with the Storm Prediction Center, Tornado Watch number 188 is now in effect for much of West Central Texas. This watch is valid until 11 PM CDT this evening. The thinking is supercells will continue to develop to the west and move into West Central Texas. With 0 to 6 Km Bulk Shear around 50 knots and WSR-88D VAD Wind Profile data indicating veering through the first 8000 feet, the primary threats, in order of concern this afternoon and evening, are tornadoes, large hail, damaging winds, and ever present deadly lightning. In addition to severe thunderstorms, flash flooding remains a significant threat for this afternoon and tonight. Thus, a Flash Flood watch remains in effect for all of West Central Texas until 7 AM CDT tomorrow morning. The ground is saturated across much of West Central Texas; so, any additional rainfall will likely produce flash flooding. For tomorrow, rain chances diminish, as the upper low moves east along the Red River. Models continue to generate QPF, mainly across our eastern counties. Continuing the best PoPs for those counties look best. Tomorrow afternoon, a weak front will slide southeast across West Central Texas and bring north winds. Highs for tomorrow afternoon in the 80s still look likely. LONG TERM... (Tuesday night through Monday) The large upper level low that has been bringing much needed rainfall to West Central Texas, will be over Northeast Texas Tuesday evening, then slow down and meander across East Texas/Louisiana through this weekend. Slight chance PoPs were left across the extreme southeast counties Tuesday night into Wednesday, on the backside of the upper low. Rain chances were left out of the forecast on Thursday, as most convection should remain east of the area. Highs on both Wednesday and Thursday will be in the mid to upper 80s, with lows in the 60s. While the aforementioned upper level low is stalled to our east, an upper level ridge will build to our west. This will put West Central Texas in a shear zone between the two features. Isolated to scattered showers and thunderstorms will be possible both afternoons Friday and Saturday, with the best chance across our eastern counties, farther away from effects of the ridge. Coverage looks limited and uncertainty remains, so for now, very few changes were made to the inherited PoPs. Sunday through early next week, expect dry conditions with slowly increasing temperatures. Most locations will be in the lower to mid 90s, with overnight lows in the 60s. && .PRELIMINARY POINT TEMPS/POPS... Abilene 65 83 64 86 64 / 80 40 10 10 5 San Angelo 66 87 65 88 63 / 70 20 10 5 5 Junction 66 85 67 88 66 / 70 20 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH through Tuesday morning FOR THE FOLLOWING ZONES: Brown...Callahan...Coke...Coleman...Concho...Crockett... Fisher...Haskell...Irion...Jones...Kimble...Mason...McCulloch... Menard...Nolan...Runnels...San Saba...Schleicher...Shackelford... Sterling...Sutton...Taylor...Throckmorton...Tom Green. && 07
Hazardous weather outlook, May 26, 2:32 PM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 232 PM CDT MON MAY 26 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-271945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 232 PM CDT MON MAY 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WE EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY HAZARDS INCLUDE TORNADOES...LARGE HAIL...DAMAGING WINDS...FLASH FLOODING...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ARE ANTICIPATED ON TUESDAY WITH LINGERING CHANCES ON WEDNESDAY. THE PRIMARY HAZARDS ARE LARGE HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... WE MAY ACTIVATE SPOTTERS LATER THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 26, 9:26 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
926 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM HAIL 1 W GRAPE CREEK 31.58N 100.56W
05/26/2014 E1.75 INCH TOM GREEN TX AMATEUR RADIO
&&
EVENT NUMBER SJT1400204
DOLLLocal storm report, May 26, 9:30 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
930 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL GRAPE CREEK 31.58N 100.55W
05/26/2014 E1.75 INCH TOM GREEN TX AMATEUR RADIO
&&
EVENT NUMBER SJT1400205
DOLLLocal storm report, May 26, 9:46 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
946 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM HAIL SAN ANGELO 31.45N 100.45W
05/26/2014 E1.00 INCH TOM GREEN TX PUBLIC
&&
EVENT NUMBER SJT1400206
DOLLLocal storm report, May 26, 9:48 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
948 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM HAIL SAN ANGELO 31.45N 100.45W
05/26/2014 E1.75 INCH TOM GREEN TX PUBLIC
NORTH SIDE OF SAN ANGELO ON BRADFORD ST. HAIL
INCREASING IN SIZE.
&&
EVENT NUMBER SJT1400207
DOLLLocal storm report, May 26, 9:50 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
950 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM HAIL SAN ANGELO 31.45N 100.45W
05/26/2014 E1.00 INCH TOM GREEN TX AMATEUR RADIO
NEAR FT CONCHO
&&
EVENT NUMBER SJT1400208
DOLLLocal storm report, May 26, 9:53 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
953 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM TSTM WND GST 4 W SAN ANGELO 31.45N 100.52W
05/26/2014 E65 MPH TOM GREEN TX NWS EMPLOYEE
&&
EVENT NUMBER SJT1400209
DOLLThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:09 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 51 min |
| May 26, 7:11 PM CDT | Tornado Warning | SJT | Coke, Sterling, Tom Green | 49 min |
| May 26, 7:23 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 52 min |
| May 26, 7:44 PM CDT | Tornado Warning | SJT | Sterling | 46 min |
| May 26, 7:53 PM CDT | Tornado Warning | SJT | Coke, Sterling, Tom Green | 52 min |
| May 26, 8:11 PM CDT | Special Weather Statement | SJT | Runnels | 34 min |
| May 26, 8:25 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 50 min |
| May 26, 8:28 PM CDT | Flash Flood Warning | SJT | Sterling | 3 hr |
| May 26, 8:37 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 38 min |
| May 26, 8:57 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 63 min |
| May 26, 9:09 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 66 min |
| May 26, 9:12 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 63 min |
| May 26, 9:39 PM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| May 26, 9:42 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 63 min |
| May 26, 10:00 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 60 min |
| May 26, 10:09 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 51 min |
| May 26, 10:25 PM CDT | Areal Flood Advisory | SJT | Coleman | 2 hr |
| May 26, 10:32 PM CDT | Areal Flood Advisory | SJT | Brown | 118 min |
| May 26, 10:38 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan | 52 min |
| May 26, 11:03 PM CDT | Special Weather Statement | SJT | Concho, McCulloch | 57 min |
| May 26, 11:08 PM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| May 26, 11:13 PM CDT | Special Weather Statement | SJT | Irion | 32 min |
| May 26, 11:28 PM CDT | Areal Flood Advisory | SJT | Concho, McCulloch | 2 hr |
| May 26, 11:35 PM CDT | Special Weather Statement | SJT | Schleicher | 25 min |
| May 26, 11:49 PM CDT | Special Weather Statement | SJT | McCulloch | 56 min |
| May 27, 12:25 AM CDT | Special Weather Statement | SJT | Schleicher | 35 min |
| May 27, 1:05 AM CDT | Special Weather Statement | SJT | Menard | 40 min |
| May 27, 1:30 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 45 min |
| May 27, 2:07 AM CDT | Areal Flood Advisory | SJT | Tom Green | 3 hr |
| May 27, 2:12 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 63 min |
| May 27, 5:27 AM CDT | Areal Flood Advisory | SJT | Brown | 2 hr |
| May 27, 3:21 PM CDT | Special Weather Statement | SJT | Throckmorton | 24 min |
| May 27, 3:57 PM CDT | Special Weather Statement | SJT | Brown | 33 min |
| May 27, 4:01 PM CDT | Special Weather Statement | SJT | San Saba | 29 min |
| May 27, 4:06 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 39 min |
| May 27, 4:08 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 52 min |
| May 27, 4:38 PM CDT | Tornado Warning | SJT | San Saba | 37 min |
| May 27, 4:56 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 49 min |
| May 27, 5:10 PM CDT | Tornado Warning | SJT | San Saba | 35 min |
| May 27, 5:20 PM CDT | Special Weather Statement | SJT | Brown | 25 min |
| May 27, 5:46 PM CDT | Tornado Warning | SJT | San Saba | 29 min |
| May 27, 6:51 PM CDT | Special Weather Statement | SJT | Brown | 24 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.